Alert archive / Indiana / Flood Watches in 2026
Flood Watch 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flood watch at Mar 4, 2026, 1:34 PM EST for 26 counties in Indiana. It took effect at Mar 4, 2026, 2:00 PM EST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2026, 1:34 PM EST (18:34 UTC)
- In effect from
- Mar 4, 2026, 2:00 PM EST
- Expired
- Mar 5, 2026, 12:00 PM EST
- In force
- 22 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- None
All 26 counties
Bartholomew County, IN, Brown County, IN, Clay County, IN, Daviess County, IN, Decatur County, IN, Greene County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Vermillion County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 45 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flood watch went out at Mar 4, 12:47 PM EST, 47 minutes earlier. Its key messages:
- Near daily rain and occasional thunderstorm chances this week into early next, with an additional 1 to 3 inches of rainfall likely through Saturday, will produce widespread minor to moderate flooding across central Indiana
- A few strong to severe storms possible late today into tonight south
- Much warmer late week into next week, with near record warmth likely Friday and potentially early next week as well
Area forecast discussion, Mar 4, 12:47 PM EST, 47 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1247 PM EST Wed Mar 4 2026 .KEY MESSAGES... - Near daily rain and occasional thunderstorm chances this week into early next, with an additional 1 to 3 inches of rainfall likely through Saturday, will produce widespread minor to moderate flooding across central Indiana - A few strong to severe storms possible late today into tonight south - Much warmer late week into next week, with near record warmth likely Friday and potentially early next week as well && .MESOSCALE UPDATE... Issued at 1130 AM EST Wed Mar 4 2026 Concentrated areas of dense fog has focused across central Indiana the last few hours. We expect this fog to gradually improve by early afternoon, but to highlight the short term threat have issued a Dense Fog Advisory until 1 PM. Scattered strong thunderstorms will continue to occur across southern portions of central Indiana in a region of modest moisture convergence and elevated CAPE from 500-1000 J/KG. Forcing will also be supported by a weak MCV moving through SE MO into the MS valley Sub-severe to Marginally severe hail will be possible with the strongest storms through early afternoon owing to 35-40 kts of deep layer shear. && .FORECAST UPDATE... Issued at 1000 AM EST Wed Mar 4 2026 Stationary frontal zone stretched across southern portions of central Indiana will make little progress north today under confluent zonal flow. Heavy to extreme rainfall up to 4.00 inches last night has resulted in so-far widespread minor / isolated moderate flooding...with main stem rivers continuing to rise through the mid-week, and several more points expected to enter flood today into Wednesday. Brief lull in organized rain this morning is now giving way to smaller area of showers/strong to briefly severe TSRA entering southwestern portion of CWA, with main batch expected to weaken while approaching the Bloomington area into the late AM...although stronger cells may continue along CAPE gradient over far southwestern zones. Reduced visibilities in fog are expected to continued today, with overall slight improvement into at least the mid-afternoon. Patchy dense fog near and west of Indianapolis is likely into midday. Overall slight moderation of readings is expected today, with staunch north-south gradient along the stationary frontal zone the bigger story. Highs to range from around 50 across region's northern tier to mid-50s along I-70 to at least low 60s over southern central Indiana. && .SHORT TERM (Today and tonight)... Issued at 351 AM EST Wed Mar 4 2026 Rain continues to fall across much of central Indiana this morning, as a stalled boundary to our south combines with deep and plentiful moisture transport in west/southwesterly mean flow aloft. Training of convection initiating off this boundary produced a widespread 1-3 inches of rainfall across much of the area since yesterday morning, which has produced widespread minor flooding along small waterways in the axis of heaviest rainfall near and a couple counties south of the I-70 corridor, and will eventually produce widespread minor flooding and locally moderate flooding on the main stem rivers across southern Indiana. Precipitable water values will remain anomalously high throughout the short term, near or above climatological max for the time of year, though thankfully a respite in the widespread precip should occur much of today as the rain reinforced boundary remains to the south and forcing for ascent weakens. However, additional rounds of rain are expected late today into tonight as a more substantial upper level wave and surface low approach the area. Additionally, though convective mode is uncertain and may be quite messy, a locally strong to severe storm is not out of the question near the boundary across the far southern portions of the forecast area late today into tonight, with all hazards on the table, though this will depend heavily upon how far north the warm front progresses. Will maintain current Flood Watch, and hold off on further watch headlines in collab w/ neighbors. Training potential should lessen with time as the boundary begins to shift, though any moderate or heavy precip in the aforementioned areas where the heaviest rain has fallen in the past 24 hours will pose at least some flash flood risk. Temperatures today will climb back into the 50s north to the mid 60s south, with fairly minimal diurnal cooling tonight as the warm front begins to push further northward with time. && .LONG TERM (Thursday through Tuesday)... Issued at 351 AM EST Wed Mar 4 2026 Periods of showers and thunderstorms will continue into late week, though significant breaks are likely at times. The anomalous moisture and thus hydrologic threats will remain a concern through at least Saturday, when cold frontal passage will bring at least a temporary end to rain chances for the latter part of the weekend. There will be at least a conditional severe threat with this cold front, primarily late Friday into Saturday, though this remains highly uncertain. Additional rainfall through Saturday may be as much as 1-3+ inches, which could bring several main stem river points in central and southern Indiana into moderate flood. After a dry period late in the weekend, the early to middle portion of next week may again turn active as deep troughing over the western CONUS promotes strong cyclogenesis somewhere in the central US, though significant timing and positioning differences in this troughing, including differences in how long a southwestern US cutoff low remains cutoff is producing substantial variation in precip amounts and length of rainfall. Will have to keep a close eye on this as additional substantial rainfall could worsen and expand the ongoing minor to moderate flood situation. Well above normal temperatures are expected throughout the long term, with record or near record highs in the mid 70s to near 80 appearing likely on Friday. Record highs may be in danger early next week as well. && .AVIATION (18Z TAF Issuance)... Issued at 1246 PM EST Wed Mar 4 2026 Impacts: - Widespread IFR-LIFR ceilings through the period at all but KBMG. - Widespread showers with thunderstorms increasing late this afternoon through tonight including during the cargo ops at KIND. - Additional thunderstorms possible Thursday afternoon. Discussion: Widespread fog has improved around central Indiana with visibilities now above 1 mile at all terminals. However, widespread LIFR ceilings continue at all but KBMG. These LIFR ceilings are expected to improve to IFR through the mid afternoon. Attention then turns to increasing precipitation, showers and thunderstorms late this afternoon and overnight. It appears that several waves of thunderstorms will occur during the forecast period including during the cargo ops at KIND. Highest confidence on timing is with the initial wave late this afternoon, with lowering confidence on timing and location tonight. Have opted to use TEMPO and PROB30 wording in overnight into tomorrow period to account for these uncertainties. && .IND WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 1 PM EST this afternoon for INZ037-039- 046-047. && UPDATE...AGM MESO...Crosbie SHORT TERM...Nield LONG TERM...Nield AVIATION...Crosbie
Hazardous weather outlook, Mar 4, 10:43 AM EST, 2 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 1043 AM EST Wed Mar 4 2026 INZ060-061-067>072-051545- Sullivan-Greene-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- 1043 AM EST Wed Mar 4 2026 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Showers and a few thunderstorms will continue into the early afternoon before diminishing. Small hail and strong wind gusts up to 50 mph will be possible with the stronger storms. Isolated areas of minor flooding will continue to be possible. Thunderstorms are expected again later today into tonight, some of which could be strong to severe. Additionally, more rainfall could produce renewed flooding on small streams and waterways. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Daily rain chances with moderate to heavy rainfall at times will lead to increasing chances of flooding by late week, with widespread minor to moderate flooding expected on main stem rivers. There is also a chance for thunderstorms at times through Saturday. A few strong storms are possible late Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotters may be needed late today into tonight, and are also encouraged to report rainfall amounts. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ035>037-039-043>048-051>055-051545- Fountain-Montgomery-Boone-Hamilton-Vermillion-Parke-Putnam-Hendricks- Marion-Hancock-Vigo-Clay-Owen-Morgan-Johnson- 1043 AM EST Wed Mar 4 2026 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Widespread dense Fog will gradually improve by early afternoon. A Dense Fog Advisory is in effect until 1 PM. A few thunderstorms will be possible late today into tonight. Severe storms are not expected, though heavy rainfall and localized flooding will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Daily rain chances with moderate to heavy rainfall at times will lead to increasing chances of flooding by late week. There is also a chance for thunderstorms at times through Saturday. A few strong storms are possible late Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but spotters are encouraged to report rainfall amounts. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ021-028>031-038-040>042-049-056-057-062>065-051545- Carroll-Warren-Tippecanoe-Clinton-Howard-Tipton-Madison-Delaware- Randolph-Henry-Shelby-Rush-Monroe-Brown-Bartholomew-Decatur- 1043 AM EST Wed Mar 4 2026 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Areas of fog will be possible into the early afternoon. A few thunderstorms will be possible late today into tonight. Severe storms are not expected, though heavy rainfall and localized flooding will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Daily rain chances with moderate to heavy rainfall at times will lead to increasing chances of flooding by late week. There is also a chance for thunderstorms at times through Saturday. A few strong storms are possible late Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but spotters are encouraged to report rainfall amounts. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Crosbie
In the hours before
Local storm report, Mar 4, 10:11 AM EST, 3 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1011 AM EST Wed Mar 4 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 AM Hail Oaktown 38.87N 87.44W
03/04/2026 E1.25 Inch Knox IN Public
Time estimated from radar.
&&
AGMLocal storm report, Mar 4, 10:29 AM EST, 3 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1029 AM EST Wed Mar 4 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 AM Hail 3 SW Elnora 38.85N 87.12W
03/04/2026 E1.00 Inch Daviess IN Public
Time estimated from radar. Power pole down.
Water running over intersection of Indiana
Routes 358 and 57.
&&
AGMSpecial weather statement, Mar 4, 10:35 AM EST, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1035 AM EST Wed Mar 4 2026
INZ069-041600-
Martin IN-
1035 AM EST Wed Mar 4 2026
...A strong thunderstorm will impact portions of northern Martin
County through 1100 AM EST...
At 1034 AM EST, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Shoals, or 24 miles west of Bedford, moving east
at 35 mph.
HAZARD...Penny to nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Burns City and Indian Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3875 8692 3882 8692 3882 8690 3885 8690
3884 8668 3869 8668
TIME...MOT...LOC 1534Z 277DEG 29KT 3881 8694
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
BRBSpecial weather statement, Mar 4, 10:38 AM EST, 2 hours 56 minutes before
Special Weather Statement National Weather Service Indianapolis IN 1038 AM EST Wed Mar 4 2026 INZ068-069-041600- Daviess IN-Martin IN- 1038 AM EST Wed Mar 4 2026 ...A strong thunderstorm will impact portions of west central Martin and east central Daviess Counties through 1100 AM EST... At 1038 AM EST, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Washington, or 20 miles northeast of Petersburg, moving east at 40 mph. HAZARD...Penny to nickel size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Shoals, Loogootee, Cannelburg, and West Boggs Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3868 8707 3875 8703 3873 8676 3862 8680 TIME...MOT...LOC 1538Z 275DEG 35KT 3872 8703 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH BRB
Special weather statement, Mar 4, 10:53 AM EST, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1053 AM EST Wed Mar 4 2026
INZ069-070-041630-
Martin IN-Lawrence IN-
1053 AM EST Wed Mar 4 2026
...Strong thunderstorms will impact portions of central Martin and
southern Lawrence Counties through 1130 AM EST...
At 1052 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles west of Bedford to Shoals. Movement
was east at 35 mph.
HAZARD...Hail up to penny size and winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Shoals, Mitchell, Loogootee, Williams, Spring Mill State Park, Indian
Springs, Huron, Tunnelton, and Lacy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3865 8692 3870 8692 3885 8677 3879 8628
3874 8629 3873 8631 3869 8631 3869 8668
3858 8668
TIME...MOT...LOC 1552Z 276DEG 31KT 3880 8676 3866 8679
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BRBLocal storm report, Mar 4, 11:10 AM EST, 2 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1110 AM EST Wed Mar 4 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 AM Rain Mars Hill 39.72N 86.24W
03/04/2026 M4.60 Inch Marion IN Cocorahs
0830 AM Rain 3 SSW Rushville 39.58N 85.46W
03/04/2026 M4.25 Inch Rush IN Emergency Mngr
Some flooding in usual locations across Rush
County.
0700 AM Rain 1 SSW Rushville 39.60N 85.45W
03/04/2026 M3.78 Inch Rush IN CO-OP Observer
0815 AM Rain 3 S Seelyville 39.45N 87.27W
03/04/2026 M3.70 Inch Vigo IN Cocorahs
0700 AM Rain Paragon 3 SSW 39.35N 86.59W
03/04/2026 M3.66 Inch Morgan IN Cocorahs
0700 AM Rain Homer 39.58N 85.58W
03/04/2026 M3.61 Inch Rush IN Cocorahs
0700 AM Rain Garfield Park 0.5 WSW 39.73N 86.16W
03/04/2026 E3.61 Inch Marion IN Cocorahs
0950 AM Rain 3 N Moscow 39.53N 85.55W
03/04/2026 M3.60 Inch Rush IN Public
County Roads 550 West and 550 South. Creeks
near bank full.
0800 AM Rain Shelbyville 39.52N 85.78W
03/04/2026 M3.25 Inch Shelby IN Emergency Mngr
Some flooding in usual locations across
Shelby County.
0901 PM Flash Flood New Whiteland 39.56N 86.09W
03/03/2026 Johnson IN Public
Late report of road closed from flooding with
vehicles stranded.
&&The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 7:05 PM EST | Special Weather Statement | IND | Marion | 25 min |
| Mar 3, 9:58 PM EST | Areal Flood Advisory | IND | Clay, Morgan, Owen, Putnam | 13 hr |
| Mar 3, 10:06 PM EST | Areal Flood Advisory | IND | Johnson, Morgan, Shelby | 8 hr |
| Mar 3, 10:44 PM EST | River Flood Warning | IND | Johnson | 21 days |
| Mar 3, 10:44 PM EST | River Flood Warning | IND | Bartholomew | 16 hr |
| Mar 3, 10:49 PM EST | Areal Flood Advisory | IND | Decatur, Hancock, Henry, Rush, Shelby | 12 hr |
| Mar 3, 10:53 PM EST | Special Weather Statement | IND | Clay, Owen, Vigo | 52 min |
| Mar 4, 12:24 AM EST | Areal Flood Advisory | IND | Bartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 3 more | 5 hr |
| Mar 4, 1:26 AM EST | Areal Flood Advisory | IND | Brown, Clay, Greene, Monroe, Morgan, Owen and 1 more | 5 hr |
| Mar 4, 3:57 AM EST | River Flood Warning | IND | Greene, Monroe, Owen | 4 days |
| Mar 4, 3:57 AM EST | River Flood Warning | IND | Clay, Greene | 56 hr |
| Mar 4, 3:57 AM EST | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 5 days |
| Mar 4, 3:57 AM EST | River Flood Warning | IND | Bartholomew | 4 days |
| Mar 4, 3:57 AM EST | River Flood Warning | IND | Bartholomew, Jackson | 5 days |
| Mar 4, 3:57 AM EST | River Flood Warning | IND | Shelby | 3 days |
| Mar 4, 5:20 AM EST | Areal Flood Warning | IND | Bartholomew, Brown, Decatur, Johnson, Monroe, Morgan and 1 more | 8 hr |
| Mar 4, 5:55 AM EST | River Flood Warning | IND | Owen | 58 hr |
| Mar 4, 7:36 AM EST | River Flood Warning | IND | Decatur | 53 hr |
| Mar 4, 7:36 AM EST | River Flood Warning | IND | Marion | 44 hr |
| Mar 4, 7:59 AM EST | River Flood Warning | IND | Johnson | 3 days |
| Mar 4, 7:59 AM EST | River Flood Warning | IND | Hendricks, Morgan | 5 hr |
| Mar 4, 9:19 AM EST | Special Weather Statement | IND | Sullivan | 41 min |
| Mar 4, 9:38 AM EST | Severe Thunderstorm Warning | IND | Greene, Knox, Sullivan | 37 min |
| Mar 4, 10:04 AM EST | Severe Thunderstorm Warning | IND | Daviess, Knox | 41 min |
| Mar 4, 10:07 AM EST | Severe Thunderstorm Warning | IND | Daviess, Knox | 38 min |
| Mar 4, 10:10 AM EST | Dense Fog Advisory | IND | Boone, Clay, Fountain, Hamilton, Hancock, Hendricks and 9 more | 3 hr |
| Mar 4, 10:17 AM EST | River Flood Warning | IND | Bartholomew | 21 days |
| Mar 4, 10:35 AM EST | Special Weather Statement | IND | Martin | 25 min |
| Mar 4, 10:38 AM EST | Special Weather Statement | IND | Martin | 22 min |
| Mar 4, 10:53 AM EST | Special Weather Statement | IND | Martin | 37 min |
| Mar 4, 12:17 PM EST | River Flood Warning | IND | Monroe, Morgan, Owen | 26 hr |
| Mar 4, 12:17 PM EST | River Flood Warning | IND | Monroe, Morgan, Owen | 11 hr |
| Mar 4, 12:17 PM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 11 days |
| Mar 4, 12:17 PM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 16 days |
| Mar 4, 1:26 PM EST | Areal Flood Warning | IND | Brown | 6 hr |
| Mar 4, 6:09 PM EST | Special Weather Statement | IND | Marion | 51 min |
| Mar 4, 6:43 PM EST | Special Weather Statement | IND | Martin | 32 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.